question-icon

What causes nausea and vomiting after taking Gabapentin?

default
Posted on Mon, 16 Apr 2018
Question: because of neurophy I started taking garpentin it made me fall asleep alot easier so reduced dosages untiloff of it later igot sick to stomach vomiting over with in 3 daysthought had stomach bug less than 3weeks later same thing again but still going on at first alot worst now not quite as bad another part of this is i cannot ride in vehicle for more than 5 miles and get nausea i have been told by Doctors everything from sleep aptna to acid reflux
doctor
Answered by Dr. Shafi Ullah Khan (5 hours later)
Brief Answer:
Supportive care and symptomatic relief.

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Gabapentin is a good drug for neuropathic pain. Nausea and vomiting could be due to side effect of gabapentin but more likely is the acid reflux and decreased motility, also called gastroparesis which is a very common complaint in geriatric patients. It needs supportive care with antacids, diet lifestyle adjustments and sleep aids for sleep apnea. Losing weight and posture maintenance while sleep avoiding lying down straight helps. Use of prokinetics like itopride and domperidone will help.
I hope it helps. Take good care of yourself and dont forget to close the discussion please.

Eegards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan (12 hours later)
sleep apnea could it be cause of motion sickness how does it become a part of this situation?
doctor
Answered by Dr. Shafi Ullah Khan (9 hours later)
Brief Answer:
Supportive care

Detailed Answer:
Thank you for getting back to me

Sleep apnea is due to obesity. Obesity causes acid reflux and bowel motility issues which leads to motion sickness . Nutshell, obesity once manage will improve all symptoms including sleep apnea, motion sickness and GI discomfort and acid reflux. Diet lifestyle modifications will play a main role.
I hope it helps.
Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3613 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nausea and vomiting after taking Gabapentin?

Brief Answer: Supportive care and symptomatic relief. Detailed Answer: Thank you for asking I read your question and i understand your concern. Gabapentin is a good drug for neuropathic pain. Nausea and vomiting could be due to side effect of gabapentin but more likely is the acid reflux and decreased motility, also called gastroparesis which is a very common complaint in geriatric patients. It needs supportive care with antacids, diet lifestyle adjustments and sleep aids for sleep apnea. Losing weight and posture maintenance while sleep avoiding lying down straight helps. Use of prokinetics like itopride and domperidone will help. I hope it helps. Take good care of yourself and dont forget to close the discussion please. Eegards Khan